Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 112, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2018, 6:45 PM MDT for 4 counties in Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2018, 6:45 PM MDT (00:45 UTC)
- Expired
- Jun 6, 2018, 7:30 PM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Cherry County, NE, Garden County, NE, Grant County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 109 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 1, 7:32 PM MST | Severe Thunderstorm Watch | SPC | 135 days |
| Jun 6, 4:46 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2094 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 2401 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
993 WUUS53 KLBF 070045 SVRLBF NEC031-069-075-161-070130- /O.NEW.KLBF.SV.W.0112.180607T0045Z-180607T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service North Platte NE 645 PM MDT WED JUN 6 2018 The National Weather Service in North Platte has issued a * Severe Thunderstorm Warning for... Southwestern Cherry County in north central Nebraska... Western Grant County in west central Nebraska... Northeastern Garden County in the Panhandle of Nebraska... Southeastern Sheridan County in the Panhandle of Nebraska... * Until 730 PM MDT. * At 644 PM MDT, a severe thunderstorm was located 9 miles south of Ashby, or 27 miles northwest of Arthur, moving northeast at 25 mph. HAZARD...Quarter size hail. SOURCE...Trained weather spotters. IMPACT...Damage to vehicles is expected. * Locations impacted include... Hyannis, Ashby, Dominick Lake, Swede Lake and Mother Lake. This includes the following highways... Highway 2 between mile markers 131 and 150. Highway 61 between mile markers 155 and 172. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4177 10195 4187 10215 4226 10187 4210 10157 TIME...MOT...LOC 0044Z 214DEG 21KT 4189 10200 HAIL...1.00IN WIND...<50MPH $$ Power
2 follow-up statements
473 WWUS53 KLBF 070107 SVSLBF Severe Weather Statement National Weather Service North Platte NE 707 PM MDT WED JUN 6 2018 NEC031-069-075-161-070130- /O.CON.KLBF.SV.W.0112.000000T0000Z-180607T0130Z/ Cherry NE-Grant NE-Garden NE-Sheridan NE- 707 PM MDT WED JUN 6 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR SOUTHWESTERN CHERRY...WESTERN GRANT...NORTHEASTERN GARDEN AND SOUTHEASTERN SHERIDAN COUNTIES... At 706 PM MDT, a severe thunderstorm was located near Ashby, or 29 miles northwest of Arthur, moving northeast at 10 mph. HAZARD...Quarter size hail. SOURCE...Trained weather spotters. IMPACT...Damage to vehicles is expected. Locations impacted include... Hyannis, Ashby, Dominick Lake, Swede Lake and Mother Lake. This includes the following highways... Highway 2 between mile markers 132 and 150. Highway 61 between mile markers 155 and 172. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare immediately for large hail and deadly cloud to ground lightning. Seek shelter inside a well-built structure. Stay away from windows. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4182 10189 4192 10211 4226 10187 4210 10157 TIME...MOT...LOC 0106Z 202DEG 9KT 4194 10197 HAIL...1.00IN WIND...<50MPH $$ Power
762
WWUS53 KLBF 070130 RRB
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
730 PM MDT WED JUN 6 2018
NEC031-069-075-161-070140-
/O.EXP.KLBF.SV.W.0112.000000T0000Z-180607T0130Z/
Cherry NE-Grant NE-Garden NE-Sheridan NE-
730 PM MDT WED JUN 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHERRY...WESTERN
GRANT...NORTHEASTERN GARDEN AND SOUTHEASTERN SHERIDAN COUNTIES HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However heavy
rain is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
the Panhandle of, north central and west central Nebraska.
LAT...LON 4182 10189 4192 10211 4226 10187 4210 10157
TIME...MOT...LOC 0130Z 214DEG 21KT 4205 10187
$$
PowerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:29 PM MDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 6, 5:29 PM MDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service North Platte NE 629 PM CDT Wed Jun 6 2018 .SHORT TERM...(This evening through Thursday) Issued at 238 PM CDT Wed Jun 6 2018 In the near term rap and hrr in fair agreement with development of thunderstorms along the stationary boundary over southwest Nebraska this afternoon. Steep lapse rates and drier mid level sounding would suggest strong winds initially. Weaker low level jet develops over northwest Kansas this afternoon around 20kts. Low level jet ramps up to 45 kts through 06z with biggest push from 03z through 06z. sb capes around 1800 with mu capes increasing to around 3000 joules. Upslope easterly flow will aid in convergence and lift. fairly strong 500mb wave will move across the area coinciding with the max low level jet. Pwats around 130 percent of normal around an inch, with thunderstorms capable of moderate to heavy rainfall. A stronger wave rounds the ridge Thursday with temperatures knocked back into the 80s another round of thunderstorms in late afternoon early evening. .LONG TERM...(Thursday night through Wednesday) Issued at 238 PM CDT Wed Jun 6 2018 Friday through Sunday typical summer time pattern with storms firing off the front range and then moving across the plains into western Nebraska late afternoon and evening. Highs around 90 through the period. A strong trough will move out of the Pacific Northwest and onto the northern plains Sunday sending a cool front through the area Sunday night into Monday with thunderstorms and temperatures back in the 80s. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 630 PM CDT Wed Jun 6 2018 Timing of thunderstorms, especially across the southern two-thirds of the area will be the main forecast challenge. Newest CAMS suggest storms congealing and growing upscale and moving across much of the area overnight. Low level jet may be a factor as well, however have not included in the TAF at this time since it will be in and near convection. KVTN will have the lesser chance for storms because of its more northern proximity. Once storms move out there will likely be convective debris in the form of mid level clouds in the morning. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Power LONG TERM...Power AVIATION...Stoppkotte
Hazardous weather outlook, Jun 6, 5:06 PM MDT, 1 hour 39 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 606 PM CDT Wed Jun 6 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-072315- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 606 PM CDT Wed Jun 6 2018 /506 PM MDT Wed Jun 6 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A chance for severe thunderstorms exists tonight across the area. A stationary front along Highway 2 across the western Sandhills will be the focus for scattered severe thunderstorms this evening. Other thunderstorms will move in from the west overnight. The area of concern initially will be west of a line from Merriman in Cherry county to North Platte and Hayes Center. As the area of storms congeal and expand, the storms will move east across parts of the central Sandhills and much of southwest Nebraska overnight. Damaging winds and hail are the primary hazards. An isolated brief tornado may form and some storms may also be capable of locally heavy rainfall which could produce minor flooding. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Severe thunderstorms are possible Thursday evening. The area of concern is generally north and west of a line from Mills to Thedford to Crescent Lake and the hazards are damaging winds and hail. The threat of severe weather continues late Friday afternoon and Friday evening. The area of concern is generally along and north of Interstate 80 and the hazards are wind damage and large hail. Thunderstorms are possible Saturday night. The potential for severe weather is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed south of Interstate 80 this evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 6, 4:15 PM MDT, 2 hours 30 minutes before
Special Weather Statement National Weather Service North Platte NE 415 PM MDT WED JUN 6 2018 NEZ022-056-062300- Deuel NE-Garden NE- 415 PM MDT WED JUN 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN AND DEUEL COUNTIES UNTIL 500 PM MDT... At 414 PM MDT, Doppler radar was tracking a strong thunderstorm over Chappell, moving north at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Chappell, Lewellen, Barton, Goldeneye State Wildlife Management Area, Mount Vernon and Intersection of Highway 27 and 9 Mile Road. This includes Interstate 80 in Nebraska between mile markers 78 and 104. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4136 10261 4139 10216 4100 10212 4100 10261 TIME...MOT...LOC 2214Z 171DEG 16KT 4113 10246 Power
Special weather statement, Jun 6, 5:48 PM MDT, 57 minutes before
Special Weather Statement
National Weather Service North Platte NE
548 PM MDT WED JUN 6 2018
NEZ022-056-070030-
Deuel NE-Garden NE-
548 PM MDT WED JUN 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN AND WESTERN
DEUEL COUNTIES UNTIL 630 PM MDT...
At 548 PM MDT, Doppler radar was tracking a strong thunderstorm over
Lodgepole, or 7 miles west of Chappell. This storm was nearly
stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Chappell and Mount Vernon.
This includes Interstate 80 in Nebraska between mile markers 78 and
86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
the Panhandle of Nebraska.
LAT...LON 4117 10261 4127 10261 4117 10236 4100 10253
4101 10262
TIME...MOT...LOC 2348Z 209DEG 4KT 4112 10262
PowerSpecial weather statement, Jun 6, 6:27 PM MDT, 18 minutes before
Special Weather Statement National Weather Service North Platte NE 627 PM MDT WED JUN 6 2018 NEZ004-022-023-094-070115- Sheridan NE-Grant NE-Western Cherry NE-Garden NE- 627 PM MDT WED JUN 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY...WESTERN GRANT...NORTHEASTERN GARDEN AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 715 PM MDT... At 626 PM MDT, Doppler radar was tracking a strong thunderstorm 16 miles southwest of Ashby, or 28 miles northwest of Arthur, moving northeast at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hyannis, Ashby, Bingham, Dominick Lake, Finnegan Lake, Swede Lake, Britton Lake and Kincaid Lake. This includes the following highways... Highway 2 between mile markers 128 and 146. Highway 61 between mile markers 159 and 164. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 100 AM MDT for the Panhandle of, north central and west central Nebraska. LAT...LON 4172 10207 4182 10227 4221 10198 4205 10168 TIME...MOT...LOC 0026Z 214DEG 22KT 4184 10212 Power
Local storm report, Jun 6, 6:45 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
745 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL 2 WNW BINGHAM 42.03N 102.10W
06/06/2018 M1.25 INCH SHERIDAN NE TRAINED SPOTTER
CONSISTENT 1 INCH HAIL FALLING WITH SOME HALF DOLLAR
SIZE.
&&
THORNEThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:27 PM MDT | Special Weather Statement | LBF | Grant | 48 min |
| Jun 6, 6:46 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 44 min |
| Jun 6, 6:53 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 52 min |
| Jun 6, 7:13 PM MDT | Areal Flood Advisory | LBF | Deuel, Keith, Perkins | 3 hr |
| Jun 6, 7:27 PM MDT | Tornado Warning | LBF | Keith, Perkins | 33 min |
| Jun 6, 7:34 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 41 min |
| Jun 6, 7:49 PM MDT | Special Weather Statement | LBF | Sheridan | 41 min |
| Jun 6, 7:58 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 32 min |
| Jun 6, 7:59 PM MDT | Special Weather Statement | LBF | Grant | 46 min |
| Jun 6, 8:01 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 44 min |
| Jun 6, 8:05 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 40 min |
| Jun 6, 8:16 PM MDT | Special Weather Statement | LBF | Hooker | 44 min |
| Jun 6, 8:19 PM MDT | Special Weather Statement | LBF | Hooker | 41 min |
| Jun 6, 8:24 PM MDT | Special Weather Statement | LBF | Sheridan | 51 min |
| Jun 6, 8:30 PM MDT | Special Weather Statement | LBF | Chase | 45 min |
| Jun 6, 8:32 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 43 min |
| Jun 6, 8:34 PM MDT | Areal Flood Advisory | LBF | Keith, Perkins | 3 hr |
| Jun 6, 8:43 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson, Thomas | 32 min |
| Jun 6, 8:45 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 34 min |
| Jun 6, 8:49 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 28 min |
| Jun 6, 8:52 PM MDT | Special Weather Statement | LBF | Chase | 38 min |
| Jun 6, 9:02 PM MDT | Special Weather Statement | LBF | Lincoln | 28 min |
| Jun 6, 9:07 PM MDT | Special Weather Statement | LBF | Wheeler | 38 min |
| Jun 6, 9:12 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 48 min |
| Jun 6, 9:18 PM MDT | Special Weather Statement | LBF | Thomas | 42 min |
| Jun 6, 9:20 PM MDT | Special Weather Statement | LBF | Sheridan | 40 min |
| Jun 6, 9:24 PM MDT | Special Weather Statement | LBF | Lincoln | 51 min |
| Jun 6, 9:29 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 61 min |
| Jun 6, 9:33 PM MDT | Special Weather Statement | LBF | Thomas | 42 min |
| Jun 6, 9:39 PM MDT | Special Weather Statement | LBF | Logan | 51 min |
| Jun 6, 9:46 PM MDT | Special Weather Statement | LBF | Lincoln | 44 min |
| Jun 6, 9:54 PM MDT | Special Weather Statement | LBF | Thomas | 51 min |
| Jun 6, 9:55 PM MDT | Special Weather Statement | LBF | Hayes | 50 min |
| Jun 6, 9:59 PM MDT | Special Weather Statement | LBF | Sheridan | 46 min |
| Jun 6, 10:11 PM MDT | Special Weather Statement | LBF | Brown | 49 min |
| Jun 6, 10:28 PM MDT | Special Weather Statement | LBF | Wheeler | 47 min |
| Jun 6, 10:42 PM MDT | Special Weather Statement | LBF | Blaine, Brown | 48 min |
| Jun 6, 10:58 PM MDT | Special Weather Statement | LBF | Garfield | 47 min |
| Jun 6, 11:00 PM MDT | Special Weather Statement | LBF | Frontier | 45 min |
| Jun 6, 11:06 PM MDT | Special Weather Statement | LBF | Custer | 39 min |
| Jun 6, 11:14 PM MDT | Special Weather Statement | LBF | Loup | 46 min |
| Jun 6, 11:35 PM MDT | Special Weather Statement | LBF | Loup | 40 min |
| Jun 6, 11:46 PM MDT | Special Weather Statement | LBF | Gosper | 29 min |
| Jun 7, 12:00 AM MDT | Special Weather Statement | LBF | Loup | 45 min |
| Jun 7, 12:07 AM MDT | Special Weather Statement | LBF | Garfield, Holt | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.